I've had botox in my forehead and frown lines but now I look angry. What can I do?

i had botox in my forehead and frowns lines but now my eyebrows don't move. Prior to botox i moved my eyebrows up and down a lot and was very expressive with my face. i like the look of my face with my eyebrows slighty raised but just didn't like the wrinkles it caused! i have a top up with the doctor who did it in 2 weeks time will they be able to lift my brows?

Doctor Answers 16

Botox in forehead and frown lines

Thank you for your question ajs22. Botox is a purified protein used to address certain wrinkles on the face such as those on the forehead and above the brow. When injected in the upper forehead, Botox will relax the muscles that raise the brows. These are the muscles that cause the horizontal lines seen when we raise our brows. When injected into the glabella area between the brows, Botox will relax the muscles that pull the brows down and in. This will improve the vertical lines between the brows seen when we frown.
If the upper forehead injections are too low, some people experience a heavy brow or inability to raise the brow. This goes away three to four months after a treatment and is not permanent. Sometimes adding a little Botox to the muscles that pull the brows down will counteract this effect. I recommend contacting your doctor for specific advise. Good luck!

Encino Physician
5.0 out of 5 stars 1 review

Don't add more. Wait it out.

It's difficult to tell you exactly what's happened in your situation, but in general, adding more BOTOX to an unfavorable result is not likely to correct your results. Instead, the best thing to do in this case is to wait for the BOTOX to wear off and start anew, perhaps with another injector. In some cases, the product itself can move around slightly once its injected. It's possible that this is what's responsible for the condition of your eyebrows. In any case, adding more product to the area is not the way to go. Good luck to you!

Suzanne Bruce, MD
Houston Dermatologic Surgeon
3.7 out of 5 stars 6 reviews

Frozen forehead following Botox

Botox can migrate about a centimeter from the injection site so even if the toxin was properly placed, you might get the result you currently describe.  Regardless to why it occurred, unfortunately there is no antidote except for time. Do follow up with your injector for their advise and edification.  Best wishes 

Craig Harrison, MD, PA
Tyler Plastic Surgeon
5.0 out of 5 stars 22 reviews

Angry Look After Botox

Botox causes muscle paralysis. Adding more botox to the same areas will not give you the ability to lift your brows. The "angry" look you're experiencing may be that the lateral aspects of your brow weren't treated so that when you do attempt to raise your brow, only the lateral brow moves up making you look like The Joker. A few units in these areas will make things move in unison. You will have to wait 3-6 months for the Botox to wear off to move your brow. Your ability to animate will come back gradually. You may consider using less units for your next treatment in 3-6 months. It's better to add on than to have to wait it out!

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

I've had botox in my forehead and frown lines but now I look angry

In many cases this results either from too much Botox in the forehead or placement of the glabella injections too high which can cause the inner part of the brow to dive downward. Please discuss with your injector. This might be salvageable with a touch up or you might just need for the Botox to wear off in 3 months or so. Best.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

I've had Botox in the forehead and frown lines but now I look angry. What can I do?

Thank you for your question and I am sorry that your results have not been what you anticipated.  From your narrative it sounds as if your injector placed too much Botox into your forehead creating too much paralysis of the frontalis muscle - the muscle responsible for moving your eyebrow.  I would advise allowing your current injection effects to resolve and have less Botox placed in subsequent treatments to provide a more natural appearance.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Forehead Wrinkles and Crows -- Botox, Lasers, Fillers, Needling; FILLERS LIKE JUVDERM, RESTYLANE, BELOTERO, FAT

I suggest you see your physician as this is likely due to too much or improper dosing and will take 3-4 months to resolve on its own.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Botox - angry look now. How to fix?

Thank you for your question about your Botox.

  • Sorry this happened to you.
  • The angry look is usually the result of over-treating the eyebrow area.
  • To balance the muscles, the frontalis muscle needs to be weakened.
  • It will take on average 3 months for the eyebrow effect to wear off (up to a year in some people though).
  • The Botox needs to be adjusted next time to give you a more natural look.
  • If your doctor does not know how to do that, please be treated by a specialist.
  • Always see a Board Certified Plastic Surgeon.

Best wishes. Elizabeth Morgan MD PHD FACS

Frozen forehead after Botox

Previously, a frozen forehead was something both the patient and doctor wanted to see after Botox. We now know that using less neurotoxin can produce a relaxed, but more natural result. 

Sometimes, additional injections can balance out the effect of the first treatment. With a frozen forehead, it's better to wait for the effect to subside. More injections may lead to a heavier and more tired appearance. Hold off for now, have the doctor make note that the dosing was too much, and next time you can use fewer units a safe and happy result. Safety comes first. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Eyebrow lifting

Botox should be able to give you a brow lift or at least a different shape to the eyebrows but be sure you are seeing a board certified dermatologist or plastic surgeon. It sounds like the injections were too low

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.